MAUDE Adverse Event Report: ZHONGSHAN REXON REHABILITATION EQUIPMENT COMPANY L DRIVE; COMMODE

ZHONGSHAN REXON REHABILITATION EQUIPMENT COMPANY L DRIVE; COMMODE
Model Number 11135-1
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Drive devilbiss healthcare is the initial importer of the device which is a bariatric commode.This report is in response to a medwatch report (b)(4).The following is a verbatim account of the event from the investigation.The incident occured in a hospital.An attendant was assisting the patient to the commode.The attendant briefly left the room and heard a loud crash.Upon returning, the attendant saw the patient on the floor and the left arm of the commode bent.The patient may have briefly sat on the arm to adjust themselves and the arm bent.The attendant was also not sure if the pin in the arm was fully extended.The facility did not ask the patient any questions after the incident as he was "out of it." the patient fractured the base of his right thumb, which required surgery, and had a laceration above the left eye, which was approximately 2-3 cm in length.It is currently unknown if stitches were needed.We have requested photos of the product and will be discussing the return of the commode within our covid-19 protocols.A warning label is required on the arm of the commode.The label is 3" x 1" with a black background and yellow lettering with a warning icon.The required verbiage is "use the arm supports only for assistance.Do not attempt to use the arms to support full body weight." placement of the label is required on the arm of the commode.

Brand Name
DRIVE
Common Device Name
COMMODE
Manufacturer (Section D)
ZHONGSHAN REXON REHABILITATION EQUIPMENT COMPANY L
56 shangye st 3 industrial pk
chenggui road wuguishan
hongshan city, guangdong province 52845 8
CH  528458
MDR Report Key10538773
Report Number2438477-2020-00044
Device Sequence Number304715
Product Code ILS
UDI-Device Identifier00822383102214
UDI-Public822383102214
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2020
Report Date (Section F) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11135-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/27/2020
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer09/16/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/15/2020